Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A characterization of spaces on which all path maps are continuous


Author: P. W. Harley
Journal: Proc. Amer. Math. Soc. 34 (1972), 621-622
MSC: Primary 54C10
DOI: https://doi.org/10.1090/S0002-9939-1972-0309050-X
MathSciNet review: 0309050
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Here it is shown that all path maps on a topological space X are continuous if and only if X is a quotient image of a locally path connected metric space. This characterization strengthens results of E. Bedford [1].


References [Enhancements On Off] (What's this?)

  • [1] E. Bedford, Path maps and continuity, Proc. Amer. Math. Soc. 24 (1970), 112-115. MR 40 #6517. MR 0253302 (40:6517)
  • [2] J. Dugundgi, Topology, Allyn and Bacon, Boston, Mass., 1966. MR 33 #1824. MR 0193606 (33:1824)
  • [3] S. P. Franklin, Spaces in which sequences suffice, Fund. Math. 57 (1965), 107-115. MR 31 #5184. MR 0180954 (31:5184)
  • [4] P. W. Harley III, On sequential spaces and maps (submitted).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C10

Retrieve articles in all journals with MSC: 54C10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1972-0309050-X
Keywords: Locally path connected, path maps, metric space, quotient maps
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society